Alert archive / Texas / High Wind Warnings in 2008
High Wind Warning 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Feb 6, 2008, 11:53 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 11:53 PM CST (05:53 UTC)
- Expired
- Feb 7, 2008, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 070553 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1153 PM CST WED FEB 6 2008 ...STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THROUGH EARLY THURSDAY MORNING... TXZ074-071000- /O.NEW.KMAF.HW.W.0012.080207T0553Z-080207T1000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 1153 PM CST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CST THURSDAY. WEST WINDS OF 35 TO 45 MPH...WITH OCCASIONAL GUSTS OVER 60 MPH WILL AFFECT ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS THROUGH THE EARLY MORNING HOURS. WINDS SHOULD BEGIN TO SUBSIDE AFTER 4 AM CST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
1 follow-up statement
000 WWUS74 KMAF 070957 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 357 AM CST THU FEB 7 2008 ...STRONG WINDS WILL AFFECT THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS THIS MORNING... TXZ074-071500- /O.EXT.KMAF.HW.W.0012.000000T0000Z-080207T1500Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 357 AM CST THU FEB 7 2008 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... THE HIGH WIND WARNING FOR THE DAVIS MOUNTAINS ABOVE 6000 FEET HAS BEEN EXTENDED UNTIL 9 AM CST THIS MORNING. WEST TO NORTHWEST WINDS OF 35 TO 45 MPH...WITH OCCASIONAL GUSTS NEAR 60 MPH WILL AFFECT ELEVATIONS ABOVE 6000 FEET IN THE DAVIS MOUNTAINS THROUGH THE EARLY MORNING HOURS. WINDS SHOULD GRADUALLY BEGIN TO SUBSIDE AROUND MID MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Feb 6, 10:59 PM CST, 54 minutes earlier.
Area forecast discussion, Feb 6, 10:59 PM CST, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1059 PM CST WED FEB 6 2008 .AVIATION... WEST TO SOUTHWEST WINDS WILL CONTINUE ACROSS AREA ROUTES THROUGH SUNRISE BEFORE VEERING TO THE NORTHWEST DURING THE MORNING HOURS. THAT WILL BE SHORT LIVED AS WINDS WILL BACK TO THE SOUTHWEST DURING THE AFTERNOON AS A LOW PRESSURE TROUGH DEVELOPS OVER THE SOUTHERN HIGH PLAINS. WIND SPEEDS WILL REMAIN UP AT KCNM AND KFST FOR A FEW HOURS...ELSEWHERE SPEEDS SHOULD STAY BELOW 12 KNOTS BEFORE INCREASING AGAIN BY MID MORNING. VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 70
Hazardous weather outlook, Feb 6, 6:01 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 PM CST WED FEB 6 2008 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-080015- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 601 PM CST WED FEB 6 2008 /501 PM MST WED FEB 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT GUSTY WINDS WILL CONTINUE INTO THE EVENING ACROSS THE GUADALUPE MOUNTAINS. WINDS MAY GUSTS TO AROUND 55 MPH IN FAVORED LOCATIONS... LIKE THE PASS AND IN EXPOSED HIGHER ELEVATIONS. HIGH PROFILE VEHICLES DRIVING THROUGH THE PASS SHOULD USE CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEIGHTENED FIRE DANGER IS EXPECTED ACROSS THE GUADALUPE MOUNTAINS ON THURSDAY. SOUTHWEST WINDS WILL GRADUALLY INCREASE DURING THE AFTERNOON AND INTO THE EVENING TO NEAR 35 MPH. IN ADDITION...DRY AIR STILL IN PLACE...WILL KEEP RELATIVE HUMIDITY VALUES TO NEAR 20 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
Nearby
High Wind Warnings in Texas, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.